Does Switching to Another Antipsychotic in Patients With Clozapine-Associated Granulocytopenia Solve the Problem? Case Series of 18 Patients


COŞAR B., TANER M. E. , Eser H. Y. , ALTINÖZ A. E. , Tarhan R.

JOURNAL OF CLINICAL PSYCHOPHARMACOLOGY, cilt.31, sa.2, ss.169-173, 2011 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 31 Konu: 2
  • Basım Tarihi: 2011
  • Doi Numarası: 10.1097/jcp.0b013e31820e3d9d
  • Dergi Adı: JOURNAL OF CLINICAL PSYCHOPHARMACOLOGY
  • Sayfa Sayıları: ss.169-173

Özet

Clozapine is a well-known drug that is used in treatment-resistant schizophrenia, but granulocytopenia, which may lead to a potentially fatal condition such as agranulocytosis, limit its use. The question about which antipsychotic should be used after a diagnosis of clozapine-associated granulocytopenia is difficult to answer, because antipsychotics other than clozapine may also have hematologic toxicity, or they may prolong clozapine-associated granulocytopenia. In this study, we aimed to find out the incidence of clozapine-associated granulocytopenia in our treatment sample and discuss suitable antipsychotic drug options in terms of hematologic toxicity, for management of clozapine-associated granulocytopenia.